Alert archive / Michigan / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this red flag warning at Apr 22, 2007, 2:50 AM EDT for 23 counties in Michigan. It took effect at Apr 22, 2007, 12:00 PM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2007, 2:50 AM EDT (06:50 UTC)
- In effect from
- Apr 22, 2007, 12:00 PM EDT
- Expired
- Apr 22, 2007, 9:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2774 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGRR 220650 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 250 AM EDT SUN APR 22 2007 ...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 9 PM TODAY FOR ALL OF SOUTHWEST AND WEST CENTRAL LOWER MICHIGAN DUE TO VERY WARM TEMPERATURES... LOW HUMIDITY AND GUSTY SOUTH WINDS... .DRY CONDITIONS WILL CONTINUE THROUGH MID EVENING TODAY. HIGH TEMPERATURES WILL REACH THE 75 TO 80 DEGREE RANGE THIS AFTERNOON AND EARLY EVENING. THE WARM READINGS WILL COMBINE WITH LOW HUMIDITIES AROUND 25 PERCENT AND GUSTY SOUTH WINDS OF 15 TO 25 MPH TO RESULT IN AN INCREASED FIRE THREAT THIS AFTERNOON AND EVENING. MIZ037>040-043>046-050>052-056>059-064>067-071>074-221500- /O.UPG.KGRR.FW.A.0001.070422T1600Z-070423T0100Z/ /O.NEW.KGRR.FW.W.0001.070422T1600Z-070423T0100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 250 AM EDT SUN APR 22 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL REACH THE 75 TO 80 DEGREE RANGE THIS AFTERNOON AND EARLY EVENING. THE WARM READINGS COMBINED WITH LOW HUMIDITIES AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL PRODUCE AN INCREASED FIRE THREAT. STRONG WINDS...COMBINED WITH LOW FUEL MOISTURE AND RELATIVE HUMIDITIES BELOW 30 PERCENT WILL PRODUCE A HIGH RISK FOR EXPLOSIVE FIRE GROWTH ACROSS THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LAURENS
3 follow-up statements
000 WWUS83 KGRR 221443 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1043 AM EDT SUN APR 22 2007 ...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 9 PM TODAY FOR ALL OF SOUTHWEST AND WEST CENTRAL LOWER MICHIGAN DUE TO VERY WARM TEMPERATURES... LOW HUMIDITY AND GUSTY SOUTH WINDS... .DRY CONDITIONS WILL CONTINUE THROUGH MID EVENING TODAY. HIGH TEMPERATURES WILL REACH THE 75 TO 80 DEGREE RANGE THIS AFTERNOON AND EARLY EVENING. THE WARM READINGS WILL COMBINE WITH LOW HUMIDITIES AROUND 25 PERCENT AND GUSTY SOUTH WINDS OF 15 TO 25 MPH TO RESULT IN AN INCREASED FIRE THREAT THIS AFTERNOON AND EVENING. MIZ037>040-043>046-050>052-056>059-064>067-071>074-222245- /O.CON.KGRR.FW.W.0001.070422T1600Z-070423T0100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1043 AM EDT SUN APR 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. TEMPERATURES WILL REACH THE 75 TO 80 DEGREE RANGE THIS AFTERNOON AND EARLY EVENING. THE WARM READINGS COMBINED WITH LOW HUMIDITIES AND GUSTY SOUTH WINDS OF 15 TO 25 MPH WILL PRODUCE AN INCREASED FIRE THREAT. STRONG WINDS...COMBINED WITH LOW FUEL MOISTURE AND RELATIVE HUMIDITIES BELOW 30 PERCENT WILL PRODUCE A HIGH RISK FOR EXPLOSIVE FIRE GROWTH ACROSS THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KGRR 221947 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 347 PM EDT SUN APR 22 2007 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM THIS EVENING FOR ALL OF SOUTHWEST AND WEST CENTRAL LOWER MICHIGAN DUE TO VERY WARM TEMPERATURES... LOW HUMIDITY AND GUSTY SOUTH WINDS... .DRY CONDITIONS WILL CONTINUE THROUGH MID EVENING TODAY. TEMPERATURES NEAR 80 DEGREES AND DEW POINTS IN THE UPPER 30S TO LOWER 40S HAVE RESULTED IN RELATIVE HUMIDITIES OF 20-25 PERCENT. COMBINED WITH SOUTH WINDS GUSTING CLOSE TO 30 MPH...AN ENHANCED FIRE DANGER WILL EXIST THROUGH THE FIRST HALF OF THE EVENING. MIZ037>040-043>046-050>052-056>059-064>067-071>074-230100- /O.CON.KGRR.FW.W.0001.000000T0000Z-070423T0100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 347 PM EDT SUN APR 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. TEMPERATURES WILL REMAIN IN THE UPPER 70S INTO THE EARLY EVENING HOURS. SOUTH WINDS GUSTING TO 25-30 MPH WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE A HIGH FIRE DANGER LATE THIS AFTERNOON AND EARLY EVENING. STRONG WINDS...COMBINED WITH LOW FUEL MOISTURE AND RELATIVE HUMIDITIES BELOW 30 PERCENT WILL PRODUCE A HIGH RISK FOR EXPLOSIVE FIRE GROWTH ACROSS THE WARNING AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KGRR 230054 RFWGRR RED FLAG WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 854 PM EDT SUN APR 22 2007 ...RED FLAG WARNING WILL EXPIRED... .WITH DECREASING WINDS...LOWERING TEMPERATURES AND RISING HUMIDITY LEVELS THE FIRE DANGER WAS DECREASING THIS EVENING AND THEREFORE THE RED FLAG WARNING WILL EXPIRED AT 9 PM. MIZ037>040-043>046-050>052-056>059-064>067-071>074-230200- /O.EXP.KGRR.FW.W.0001.000000T0000Z-070423T0100Z/ MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 854 PM EDT SUN APR 22 2007 ...RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM EDT THIS EVENING. THE FIRE DANGER WAS DECREASING THIS EVENING AS WINDS SUBSIDE... TEMPERATURES COOL AND HUMIDITY VALUES INCREASE. SHOWERS ARE EXPECTED LATE TONIGHT AND EARLY MONDAY AS A COLD FRONT APPROACHES THE REGION. $$ JK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this red flag warning went out at Apr 22, 2:50 AM EDT, 0 minutes earlier.
Area forecast discussion, Apr 22, 2:50 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 250 AM EDT SUN APR 22 2007 .SHORT TERM... MODEL TIME HEIGHT RH PROGS AND IR SAT TRENDS SUGGEST WE WILL HAVE MOSTLY CLEAR SKIES AGAIN TODAY WITH THE HIGH AMPLITUDE H5 RIDGE AXIS IN PLACE. FULL SUN AND SSW FLOW WILL ALLOW MAX TEMPS TO REACH THE MID TO UPPER 70S AND WE WOULD NOT BE SURPRISED TO SEE A FEW 80 DEGREE READINGS BY LATE AFTN/EARLY EVE. WE STILL FEEL NAM/GFS GUIDANCE IS HIGH (BY AT LEAST 5 TO 10 DEGREES) WITH DEW PT VALUES PROGGED FOR THIS AFTERNOON AND EVENING. WE EXPECT FULL SUN AND A VERY WELL MIXED BOUNDARY LAYER TODAY AND WE ARE STILL IN PRE-GREENUP MODE. THEREFORE WE EXPECT LOW RH VALUES DOWN AROUND 25 PERCENT WHICH IS CERTAINLY LOWER THAN WHAT MODEL GUIDANCE WOULD SUGGEST. THEREFORE WE WILL UPGRADE TO A RED FLAG WARNING FOR OUR ENTIRE CWA THIS AFTN/EVE FOR THE COMBINATION OF TEMPS HIGHER THAN 75 DEGREES... MIN RH VALUES OF AROUND 25 PCT AND 15 TO 25 MPH WINDS. A FEW SHOWERS COULD MOVE INTO OUR WESTERN CWA BY AROUND MIDNIGHT BUT I EXPECT MOST OF THE SHOWERS AND STORMS TO DEVELOP AFTER 06Z DUE TO A QUICK INFLUX OF LOW TO MID LEVEL MOISTURE AND ON THE NOSE OF AN IMPRESSIVE 45 TO 50 KT LLJ. SOME STRONG TO BORDERLINE SVR STORMS ARE POSSIBLE TOWARDS DAYBREAK MONDAY ESPECIALLY NW OF A LINE FROM AZO TO MOP. SHOWERS AND TSTORMS WILL LINGER MONDAY MORNING WITH THE LOW PRESSURE SYSTEM CENTERED NEAR MADISON WI BY 12Z MON. WE COULD GENERATE SOME SFC BASED INSTABILITY OUT AHEAD OF THIS SYSTEM ESPECIALLY OVER OUR FAR EAST/SE CWA SO THIS WILL HAVE TO BE MONITORED CLOSELY. HOWEVER GIVEN CURRENT MODEL TRENDS AND THE TIMING WE SUSPECT THE BETTER CHC FOR MORE ROBUST CONVECTIVE DEVELOPMENT WOULD BE SE OF OUR AREA INTO SE LWR MI AND OHIO MONDAY AFTERNOON. THIS NOTION IS ALSO SUPPORTED BY THE NEW SPC SWODY2. NW WIND WILL ADVECT COOLER DRIER AIR IN MONDAY NIGHT AS A SFC RIDGE BUILDS IN. THE SFC HIGH PRESSURE RIDGE ANCHORED TO OUR NNW WILL CONTINUE TO PRODUCE DRY WX TUESDAY. THANKS FOR COORD ON RED FLAG WARNING HEADLINE DTX AND APX. .LONG TERM... STILL SOME TIMING DIFFERENCES WITH THE SFC LOW FOR MID-WEEK. THE GFS AND ECMWF SUGGEST OVERRUNNING RAIN WILL ARRIVE BY 12Z WED BUT THE DGEX IS SLOWER AND KEEPS TUE NIGHT DRY. WILL KEEP THE CHANCE POPS GOING ACROSS THE CENTRAL AND SOUTHERN CWA FOR TUE NIGHT AND BUMP UP POPS A BIT ON WEDNESDAY GIVEN MODEL AGREEMENT THAT PRECIP CAN BE EXPECTED ACROSS AT LEAST THE SOUTHERN HALF OF THE FORECAST AREA ON WEDNESDAY. THE ECWMF IS MORE PROGRESSIVE WITH THE SFC LOW THAN THE GFS AND HAS SFC RIDGING BUILDING IN LATE THURSDAY WHILE THE GFS AND THE DGEX SHOW THE LOW LINGERING IN THE GREAT LAKES AREA INTO FRIDAY. DID NOT MAKE ANY CHANGES TO POPS PAST WED NIGHT WITH NOT MUCH FORECAST CONFIDENCE AT THAT RANGE GIVEN THE MODEL TIMING DIFFERENCES. NO SIGNIFICANT CHANGES TO GOING TEMPS PAST MIDWEEK...WHICH WILL DEPEND ON THE AMOUNT OF CLOUDS AND ANY LINGERING PRECIP. && .GRR WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR THE ENTIRE FORECAST AREA FROM NOON THROUGH 9 PM TODAY. && LAURENS (SHORT TERM) OSTUNO (LONG TERM)
Hazardous weather outlook, Apr 21, 6:10 AM EDT, 20 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 610 AM EDT SAT APR 21 2007 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-221015- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 610 AM EDT FRI APR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN INCREASED FIRE DANGER IS EXPECTED SUNDAY AFTERNOON AS WARMER TEMPERATURES AND LOW HUMIDITY COMBINES WITH WINDS GUSTING TO 25 MPH. SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT AND MONDAY AS A COLD FRONT MOVES THROUGH. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OSTUNO
Nearby
Red Flag Warnings in Michigan, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.